Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi all,

I use to have mild acne about a year and a half ago, so i decided to use some Benzoyl Peroxide. It was making my skin very dry and so fourth, but i decided to keep going with it. After using it for a couple of months, my acne had cleared, but it was left with really red marks on both my cheeks. It has been over a year now and they are still here, I went to a dermatologist and I am using Sigmacort cream to try and reduce them. Any ideas on how to get rid of these red marks? They have been hear for so long now, and I am a 16 year old boy.

Any help would be much appreciated.

Share this post


Link to post
Share on other sites

I know red marks are meant to take a long time to fade, but a year seems rather long. People usually say 6 months from the end of treatment.

My face is covered in red marks after using BP. I would suggest looking at a Retin-A or adapalene based cream (would need to be prescribed by a doctor) as these increase skin cell turnover. I also use Aloe Vera Gel (organic) which seems to help - it's known for it's restorative qualities. In the last month my red marks have definitely faded, although they're still highly visible.

I've read that some people use skin peels to deal with this kind of thing. Personally I'm worried my skin would be to sensitive. If in doubt, talk to your doctor.

The last thing is the most important thing: Stay out of the sun or wear sun cream!!! Sun exposure on red marks can cause them to darken and cause them to take longer to fade. I have an SPF 15 in my daily moisturiser and if it's sunny I'll put a factor 30 sun cream on top.

Good luck!

Share this post


Link to post
Share on other sites

I have exactly the same problem. Right now I use Manuka Honey to do masks everyday 2-3 times and it seems to help a lot. You might try it as well. Make sure to get the honey with rating of UMF16+. It is somewhat expensive, but I think it is worth it. A bottle of 250g lasts me around 3-4 weeks, but I use large amounts.

Share this post


Link to post
Share on other sites

Benzoyl peroxide generates free radicals, this interferes with your skins healing mechanisms and prolongs red marks, I used BP for about 6 months n i had marks but a month after stopping they were gone.

like the other dude said try retin a/Differin, they help with red marks however they also increase sun sensitivity so if your not adequetly protected than the marks will just last longer from repeated sun exposure.

Share this post


Link to post
Share on other sites

For those who have said they used to use bp then stopped, did you manage to find a way of quitting without getting a massive breakout?

Share this post


Link to post
Share on other sites

Thanks a bunch for every ones input, I will definetly ask my dermatologist and Retin- A/ Differin. But will they have a huge impact, with year long marks? or is there there any type of surgery I could perform to get rid of them??

Share this post


Link to post
Share on other sites

if you are really impatient you can get ipl's for the red marks. they would start you out at a lower setting to see what your skin can handle and then each session they can go higher which will get rid of the red marks faster. make sure if you get it done they go over each spot at least 2-3 times. for myself it gets rid of my red marks in about 2-3 sessions and you can get them done every 3-4 weeks.

Share this post


Link to post
Share on other sites

For those who have said they used to use bp then stopped, did you manage to find a way of quitting without getting a massive breakout?

I'm weaning myself off it slowly and like Noregrets 92 I use tea tree. I also use Aloe Vera Gel. So far so good. I was using the BP everyday, then every other day, now I use it once every three days.

Share this post


Link to post
Share on other sites

The best tea tree stuff i've found is austrlain bodycare skin wash and thier facial cleansing gel. Blue bottles, the red one wasn't as affective.

Edited by Noregrets92

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×